Alert archive / Pennsylvania / Flash Flood Warnings in 2008

Flash Flood Warning 3, NWS State College, PA

July 23, 2008Warren County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 23, 2008, 10:02 PM EDT for Warren County, Pennsylvania. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2008, 10:02 PM EDT (02:02 UTC)
Expired
Jul 24, 2008, 2:00 AM EDT
In force
4 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County Warren County, PA

The radar

The Buffalo radar (KBUF), 139 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 12:15 AM EDTFLASH FLOOD5 Wnw Youngsville, PASEVERAL ROADS CLOSED DUE TO FLOODING. PORCH OF HOME WASHED AWAY FROM FLASH FLOODING...RESIDENT HAD TO BE RESCUED FROM HOME. 2-3 FEET OF WATER ACROSS MILES RUN ROAD IN PITTSFIELD TWP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 133 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
8341 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 240202
FFWCTP
PAC123-240600-
/O.NEW.KCTP.FF.W.0003.080724T0202Z-080724T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1002 PM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN WARREN COUNTY...

* UNTIL 200 AM EDT...

* AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER WESTERN WARREN COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLUMBUS...
  GARLAND...GRAND VALLEY...LOTTSVILLE...SPRING CREEK AND YOUNGSVILLE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4193 7963 4198 7952 4184 7928 4164 7942
      4172 7963

$$

FORECASTER: KF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 8:25 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 23, 8:25 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
825 PM EDT WED JUL 23 2008

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE STATE TONIGHT.
SEVERAL WAVES OF LOW PRESSURE RIDING NORTHWARD ALONG THE FRONT
WILL BRING HEAVY RAINFALL OF 2 INCHES OR MORE TO PARTS OF EASTERN
PENNSYLVANIA. IMPROVING CONDITIONS WILL OCCUR THURSDAY AS HIGH
PRESSURE BUILDS INTO THE REGION. FRIDAY WILL BE WARM AND DRY.
ANOTHER COLD FRONT WILL APPROACH THE REGION THIS WEEKEND WITH
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
00Z SFC ANALYSIS PLACES SFC TROUGH OVR EXTREME SOUTHEAST PA AND
COLD FRONT OVER WESTERN PA. ALTHOUGH RADAR STILL SHOWS PRETTY GOOD
COVERAGE OF SHWRS/TSTMS OVR NW MTNS NEAR UPPER LO...WILL CONTINUE
TO PLACE HIGHEST POPS ACROSS THE SOUTHEAST ZONES...WHERE STRONG LARGE
SCALE FORCING...FAVORABLE RIGHT ENTRANCE OF JET AND ANOMALOUS
PWATS ALL POINT TOWARD THE POTENTIAL OF LOCALLY HVY CONVECTIVE
RAINFALL OVERNIGHT. LATEST RADAR LOOP ALSO SUPPORTS THE IDEA OF
HVY RAIN POTENTIAL LATE THIS EVENING AND OVERNIGHT. FLASH FLOOD
GUIDANCE REMAINS HIGH ACROSS THE LOWER SUSQ VALLEY...SO NO FLOOD
WATCHES PLANNED AT THIS TIME...BUT SMALLER SCALE NUISANCE FLOODING
SEEMS LIKELY FROM SOME OF THE LOCALLY HEAVY BANDS THAT MANAGE TO
TRAIN ALONG FOR ANY AMOUNT OF TIME.

HAVE LOWERED OVERNIGHT POPS ACROSS THE CENTRAL MTNS BASED ON
LATEST RADAR TRENDS AND 18Z GUIDANCE. HOWEVER...CAN/T RULE OUT
ANOTHER SHWR/TSTM WITH PASSAGE OF SFC COLD FRONT LATER TONIGHT. HAVE
ALSO ADDED FOG TO THE FCST...WHICH SEEMS ALL BUT CERTAIN GIVEN THE
RECENT RAIN...LIGHT WIND AND PARTIAL CLEARING EXPECTED.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
COLD FRONT SHOULD BE EXITING OUR AREA COME THURSDAY MORNING. BOTH
NAM AND GFS SAY THAT PRECIP SHOULD BE EAST OF OUR AREA AFTER 12Z
THURSDAY. HOWEVER THE SREF KEEPS A DECENT PROBABILITY OF PRECIP
TOM MORNING AND THEREFORE WILL LEAVE IN A CHANCE ACROSS THE FAR
EASTERN ZONES. THE UPPER LEVEL TROUGH WILL STILL BE TO OUR WEST
THURSDAY... MEANING A CHANCE OF SHOWERS AND AN ISOLATED
THUNDERSTORM WILL CONTINUE. THE 700MB TROUGH WILL SLIDE JUST TO
OUR EAST WHICH SHOULD ACT TO CAP US FROM WIDESPREAD
SHOWERS...HOWEVER OUR NORTHERN AND CENTRAL COUNTIES SHOULD SEE A
FEW SHOWERS. EVEN WITHOUT ANY SHOWERS IT SHOULD BECOME MOSTLY
CLOUDY WITH MOSTLY FAIR WEATHER CUMULUS IN THE AFTERNOON. 850MB
TEMPS OF ONLY NEAR 12C AND THE MOSTLY CLOUDY SKIES SHOULD KEEP
HIGHS OF NEAR 70 IN THE HIGH TERRAIN OF THE NORTH TO NEAR 80 IN
THE LOWER SUSQUEHANNA VALLEY.

THURSDAY NIGHT SHOULD SEE CLEARING SKIES AND COOL TEMPERATURES.
LOWS SHOULD FALL AROUND 5 DEGREES BELOW NORMAL ACROSS MOST AREAS.

FRIDAY SHOULD BE A DRY DAY WITH JUST SOME FAIR WEATHER CUMULUS CLOUDS.
EXPECT MORE SUNSHINE THAN ON THURSDAY AND SLIGHTLY WARMER 850MB
TEMPS NEAR 13-14C. THIS SHOULD SUPPORT HIGHS ABOUT 5 DEGREES
WARMER THAN THURSDAY.

OUR NEXT DISTURBANCE WILL APPROACH THE AREA FRIDAY NIGHT IN THE
FORM A SHORTWAVE EJECTING OUT OF THE PLAINS. THIS WILL LIKELY BE
ASSOCIATED WITH AN AREA OF SHOWERS AND THUNDERSTORMS WELL OFF TO
OUR WEST... BUT THEY SHOULD DISSIPATE BEFORE REACHING OUR CWA.
THEREFORE WENT DRY FOR FRIDAY NIGHT WITH JUST AN INCREASE IN THE CLOUD
COVER EXPECTED.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
NOT A LOT OF CHANGE FROM YESTERDAY. DID EDGE POPS UP SOME FOR
SUNDAY AND SUNDAY NIGHT...AS THE UPPER LEVEL TROUGH MOVES ACROSS.

LEFT MONDAY AND TUE DRY...AND WENT WITH DRY CONDITIONS FOR
WED. EXPECT NW FLOW...AND NOT READY TO BUY INTO BLOW UP OF
FEATURE ON GFS.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AREAS OF SHOWERS AND THUNDERSTORMS CONTINUE THIS EVENING ALONG A
COLD FRONT MOVING THROUGH WESTERN PENNSYLVANIA. MOST OF THE SIG
CONVECTIVE ACTIVITY IS EXPECTED OVER NWRN MTNS /KBFD/ AND EASTERN
PART OF DISTRICT...KMDT AND KIPT. BEHIND THE EARLIER AND CURRENT STORMS
     A BROKEN LAYER AROUND FL100 WILL BE COMMON UNTIL WIDESPREAD BR
SETS UP AFTER SUNSET DUE TO ABUNDANT LOW LEVEL MOISTURE. PLACED
LOWER VISIBILITIES AND CEILINGS IN THE AIRFIELDS MOST PRONE TO
IT...KJST...KIPT AND KMDT.

THE FRONT SHOULD FINALLY BE OFFSHORE BY THURSDAY MORNING BRINGING
IN VFR CONDITIONS. HOWEVER WE WILL STILL BE UNDER THE UPPER LEVEL
TROUGH WHICH MAY CAUSE A FEW ISOLATED AFTERNOON SHOWERS TO
DEVELOP...WHICH MAY BRIEFLY LOWER CEILINGS AND VISIBILITIES TO
MVFR. VFR CONDITIONS EXPECTED FRIDAY AND SUNDAY... BUT YET ANOTHER
FRONT MAY BRING ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE
NEAR TERM...FITZGERALD
SHORT TERM...CHENARD
LONG TERM...MARTIN
AVIATION...TYBURSKI
Hazardous weather outlook, Jul 23, 6:56 PM EDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
656 PM EDT WED JUL 23 2008

PAZ004>006-010>012-017>019-024>027-033>035-037-041-042-045-046-
242300-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
656 PM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ058-059-065-066-242300-
SCHUYLKILL-LEBANON-YORK-LANCASTER-
656 PM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

A SLOW MOVING FRONTAL COLD FRONT WILL MOVE ACROSS THE REGION
OVERNIGHT...BRINGING HEAVY SHOWERS AND THUNDERSTORMS TO THE AREA.
THERE IS A SLIGHT CHANCE THAT A FEW OF THE STORMS COULD PRODUCE
DAMAGING WIND GUSTS OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-036-049>053-056-057-063-064-242300-
JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-CUMBERLAND-ADAMS-
656 PM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

A SLOW MOVING FRONTAL COLD FRONT WILL MOVE ACROSS THE REGION
OVERNIGHT...BRINGING HEAVY SHOWERS AND THUNDERSTORMS TO THE AREA.
THERE IS A SLIGHT CHANCE THAT A FEW OF THE STORMS COULD PRODUCE
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 4:11 PM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
411 PM EDT WED JUL 23 2008

PAZ065-232045-
YORK PA-
411 PM EDT WED JUL 23 2008

...A STRONG THUNDERSTORM WILL AFFECT YORK COUNTY...

AT 403 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF PARKVILLE...MOVING NORTHEAST AT 26 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR SPRING GROVE AROUND 420 PM...SEVEN VALLEYS
AROUND 425 PM...NEW SALEM AROUND 430 PM...JACOBUS AROUND 435 PM...
SPRY AROUND 440 PM AND STONYBROOK AROUND 445 PM.

FORECASTER: KF
Special weather statement, Jul 23, 4:36 PM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
436 PM EDT WED JUL 23 2008

PAZ025-026-034>036-232130-
BEDFORD PA-BLAIR PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
436 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...FULTON...NORTHWESTERN
FRANKLIN...SOUTHEASTERN BLAIR AND SOUTHERN HUNTINGDON COUNTIES...

AT 435 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
SOUTHEAST OF HOLLIDAYSBURG TO CUMBERLAND...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR RAINSBURG...AND NEW ENTERPRISE AROUND 445
PM...MARKLESBURG AROUND 450 PM...SAXTON AND EVERETT AROUND 455
PM...AND HOPEWELL AROUND 500 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 138 AND 189...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-99 BETWEEN MILE MARKERS 0 AND 20.

FORECASTER: MARTIN
Special weather statement, Jul 23, 5:26 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
526 PM EDT WED JUL 23 2008

PAZ034>036-232230-
BEDFORD PA-FRANKLIN PA-FULTON PA-
526 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS WILL AFFECT FULTON...SOUTHERN BEDFORD AND
SOUTHERN FRANKLIN COUNTIES...

AT 520 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTHWEST OF BREEZEWOOD TO 11 MILES SOUTHEAST OF CUMBERLAND...MOVING
EAST AT 24 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR LOCUST GROVE...AND BARNES GAP AROUND 535
PM...NEEDMORE AROUND 545 PM...HARRISSONVILLE AROUND 550 PM...COVE
MILLS AROUND 555 PM...MCCONNELLSBURG...AND BIG COVE TANNERY AROUND
600 PM AND FORT LOUDON AROUND 615 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 158 AND 164...I-70 BETWEEN
MILE MARKERS 147 AND 170.

FORECASTER: MARTIN
Special weather statement, Jul 23, 6:29 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
629 PM EDT WED JUL 23 2008

PAZ035-036-232300-
FRANKLIN PA-FULTON PA-
629 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL FULTON AND SOUTHERN
FRANKLIN COUNTIES...

AT 620 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 14 MILES
WEST OF GREENCASTLE TO 7 MILES WEST OF HAGERSTOWN...MOVING EAST AT 24
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR FORT LOUDON AROUND 635 PM...GREENCASTLE
AROUND 645 PM...ST. THOMAS AROUND 655 PM AND WAYNESBORO AROUND 700
PM.

FORECASTER: KF
Special weather statement, Jul 23, 8:19 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
819 PM EDT WED JUL 23 2008

PAZ004-005-240100-
MCKEAN PA-WARREN PA-
819 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS WILL AFFECT EASTERN WARREN AND WESTERN MCKEAN
COUNTIES...

AT 818 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
FROM 13 MILES NORTHEAST OF WARREN TO 14 MILES WEST OF KANE...MOVING
NORTHEAST AT 18 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR SHEFFIELD AROUND 825 PM...LUDLOW AROUND 840
PM AND MARSHBURG AROUND 900 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE
ROAD 59...STATE ROAD 66.

FORECASTER: GARTNER
Special weather statement, Jul 23, 8:47 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
847 PM EDT WED JUL 23 2008

PAZ065-066-240145-
LANCASTER PA-YORK PA-
847 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS WILL AFFECT EASTERN LANCASTER AND
SOUTHEASTERN YORK COUNTIES...

AT 843 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
NORTHWEST OF COATESVILLE TO 27 MILES SOUTH OF RED LION...MOVING NORTH
AT 10 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR GAP AROUND 900 PM...QUARRYVILLE AROUND 915
PM...PARADISE AROUND 930 PM AND SUNNYBURN AROUND 945 PM.

FORECASTER: KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:27 PM EDTAreal Flood AdvisoryCTPMcKean, Warren3 hr
Jul 23, 9:30 PM EDTAreal Flood AdvisoryCTPWarren3 hr
Jul 23, 9:51 PM EDTAreal Flood AdvisoryCTPLancaster, York3 hr
Jul 24, 12:55 AM EDTAreal Flood AdvisoryCTPLancaster, Lebanon, York4 hr
Jul 24, 1:56 AM EDTFlash Flood WarningCTPWarren5 hr
Jul 24, 3:23 AM EDTAreal Flood AdvisoryCTPMcKean, Warren6 hr
Jul 24, 6:45 AM EDTAreal Flood WarningCTPWarren4 hr
Jul 24, 1:34 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Clinton, Elk41 min
Jul 24, 1:45 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Clearfield45 min
Jul 24, 2:17 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield43 min
Jul 24, 2:43 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Huntingdon47 min
Jul 24, 2:58 PM EDTSevere Thunderstorm WarningCTPJuniata, Mifflin, Northumberland, Perry, Snyder, Union47 min
Jul 24, 3:33 PM EDTSevere Thunderstorm WarningCTPFranklin, Huntingdon, Juniata, Mifflin, Perry57 min

Nearby

Flash Flood Warnings in Pennsylvania, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.